A bounded upwinding scheme for computing convection-dominated transport problems

V.G. Ferreira, R.A.B. Queiroz, G.A.B. Lima, R.G. Cuenca, C.M. Oishi, J.L.F. Azevedo, Sean McKee

Research output: Contribution to journalArticle

17 Citations (Scopus)
1037 Downloads (Pure)

Abstract

A practical high resolution upwind differencing scheme for the numerical solution of convection-dominated transport problems is presented. The scheme is based on TVD and CBC stability criteria and is implemented in the context of the finite difference methodology. The performance of the scheme is investigated by solving the 1D/2D scalar advection equations, 1D inviscid Burgers’ equation, 1D scalar convection–diffusion equation, 1D/2D compressible Euler’s equations, and 2D incompressible Navier–Stokes equations. The numerical results displayed good agreement with other existing numerical and experimental data.
Original languageEnglish
Pages (from-to)208-224
Number of pages17
JournalComputers and Fluids
Volume57
DOIs
Publication statusPublished - 30 Mar 2012

Keywords

  • numerical simulation
  • upwinding
  • monotonic interpolation
  • finite difference
  • convection modeling
  • boundedness

Fingerprint Dive into the research topics of 'A bounded upwinding scheme for computing convection-dominated transport problems'. Together they form a unique fingerprint.

  • Cite this

    Ferreira, V. G., Queiroz, R. A. B., Lima, G. A. B., Cuenca, R. G., Oishi, C. M., Azevedo, J. L. F., & McKee, S. (2012). A bounded upwinding scheme for computing convection-dominated transport problems. Computers and Fluids, 57, 208-224. https://doi.org/10.1016/j.compfluid.2011.12.021